Share Facebook
Crohn's Disease Forum » General IBD Discussion » Memory Loss Side-Effect?


12-08-2006, 07:21 PM   #1
crohns_student
 
Memory Loss Side-Effect?

I know this might sound strange but do any of you experience greater than normal memory loss as a side effect of the medication(s) you are taking?
12-09-2006, 12:14 AM   #2
Jeff D.
Senior Member
 
Join Date: Apr 2006
I can't remember much from last year or even last month too well.
12-09-2006, 02:03 AM   #3
GNC Crohn's Man
Vita-Man
 
GNC Crohn's Man's Avatar
 
Join Date: Sep 2006
I don't think so... But then again I make sure I take in all the nice happy brain nutrients I need so I can at least think somewhat well most of the time... Granted it would be nice to be back at full health so my brain and body would be in better shape...
__________________
Be advised that I am not an expert or a Doctor so legally you shouldn't listen to anything I have to say.
12-09-2006, 12:50 PM   #4
Cara Fusinato
Sarcastic Forum Comedian
 
Join Date: Sep 2006
When I was flaring real bad and newly diagnosed, I pretty much blanked for a couple months. When I take the steroids, I don't retain much. Yes, I think it does affect brain memory and retention as well as mood. Not sure if it is the meds, the pain, or both.
12-09-2006, 01:00 PM   #5
Nancy Lee
Senior Member
 
Nancy Lee's Avatar
 
Join Date: Nov 2006
Location: Windsor, Ontario
Shhhh! I've been blaming my 'memory loss' on Crohn's for years.

Now I find out it was real all the time!?
__________________
Diagnosed Crohn's & Colitis-January 1997.
Divertic.-2008

FaceBook- http://www.facebook.com/home.php#/pr...48&ref=profile

12-10-2006, 12:02 AM   #6
Skinsfan1229
 
I agree with GNC Crohns Man, taking the right vitamins can combat this. But I dont normally see it with my medication, except methotrexate, I've noticed that my memory has gotten worse since taking it, short term memory that is. But it taken my CRP inflammation levels which should be 0.0 to 0.5 and mine were 8.4 is what I REMEMBER, and 4 weeks, and 4 injections later it was 4.0, cut in half, thats worth a little memory loss to have HALF as much inflammation I think.
12-10-2006, 10:24 AM   #7
mikeyarmo
Co-Founder
 
mikeyarmo's Avatar
 
Join Date: Feb 2006
Location: Toronto, Ontario
Memory loss was something I went through a bit, but I blamed it more on malabsorption and being anemic and low energy. But it could have been due to the prednisone or so many other factors (like just not really using my head for a few months).
12-10-2006, 11:09 PM   #8
Skinsfan1229
 
Thats a good point to bring up about malabsorbtion.
12-11-2006, 11:48 AM   #9
ruthymg
 
And I just thought I was getting old lol My memory is terrible. I have friends who ask me if I remember things that happened years ago and sometimes I have no recollection. In everyday life I have to write things down or I will forget. Never thought it had anything to do with my meds, interesting.

Ruth
12-11-2006, 09:57 PM   #10
Jeff D.
Senior Member
 
Join Date: Apr 2006
I think it may be a side affect of the 6-mp I am taking because I am have had memory loss since taking it and I know I am absorbing stuff correctly because I have nothing wrong with me at this time.
12-12-2006, 08:36 AM   #11
Dekar
Senior Member
 
Join Date: Oct 2006
im not taking any meds and my memory is fine. finals and crohns are killing me at the moment
12-12-2006, 10:08 PM   #12
Sparrow
 
I've been on the pred almost 2 years now and I have bad memory alot, I even forget to take my meds at certain times Not sure what its from.
12-12-2006, 10:11 PM   #13
Jeff D.
Senior Member
 
Join Date: Apr 2006
I forget my meds as well like last month, well don't get me started about last month it was crazy.LOL
12-18-2006, 01:24 PM   #14
yonif99
 
Oh, yes, my memory is horrible! And Im not on any steroids, just asacol, and prilosec. But everyone thinks Im nuts bc Im always writing notes in my phone and putting things on my phones calander. Ppl always tell me, I never met anyone who uses the phone calander!
12-19-2006, 10:55 AM   #15
Cara Fusinato
Sarcastic Forum Comedian
 
Join Date: Sep 2006
The worst part of memory reduction is forgetting if you took the pills or not. I had to put pills in those daily keeper things and I would often have to count how many pills were left to see if I was on schedule. Now that I am off the meds, it's so much better.
12-29-2006, 10:48 AM   #16
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
Ahhh, what was the question?
__________________
KEV

Dx'd July, 2006
Meds: Flagyl, Cipro, Pred, AZA.. to no effect
Low Dose Naltrexone Nov 2007 - May 2014
Remicade June 17th, 2014
01-02-2007, 03:59 PM   #17
kc0eks
Senior Member
 
kc0eks's Avatar
 
Join Date: Apr 2006
I forget tons of things, to the point where it is becoming bothersome to me. I cant recall conversations I had just a day or two later..usually I can recall some of it after a while, but even then it still leaves a lot of blank memory.

Im sure these meds we all take have an effect on the brain in some way...
__________________
_________________
Doing a job RIGHT the first time gets the job done. Doing the job WRONG fourteen times gives you job security.
01-02-2007, 08:50 PM   #18
TammySue62
Senior Member
 
TammySue62's Avatar
 
Join Date: Nov 2006
Location: hamilton, Ontario

My Support Groups:
I really do think that it is the drugs we are on. Icant remember when the last time I could remember anything.


Tammy
01-08-2007, 07:32 PM   #19
flying4frogs
 
Pain meds do it to me for sure... Codene is the worst....
Reply

Crohn's Disease Forum » General IBD Discussion » Memory Loss Side-Effect?
Thread Tools


All times are GMT -5. The time now is 03:53 PM.
Copyright 2006-2017 Crohnsforum.com